Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Does constipation cause fecal impaction?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1618 Questions
Question
Hello,

For opiate induced constipation and for someone who goes to the bathroom multiple times a day - what are the minimum days of constipation for fecal impaction to occur? Is it even possible after 3 days? Like 3 days of only having small bowel movements. What is the typical time frame?

Thank you
Wed, 25 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 6 hours later
Brief Answer:
For opium it can be even after single dose.Yes constipation can cause impaction in three days again it depends on person to person(they are variables) however in general severe constipation may result in impaction if left untreated for more then a week.As you are having small bowel moments you are not impacted rather you are constipated.

Detailed Answer:
Hello,
Thanks for asking your query on this platform my dear patient,
I have gone through your query in details and i can appreciate your concerns very well.
As you have asked specifically about opium it leads to fecal impaction in long terms(practically 5-7 days)however severe constipation can be caused even after a single dose.
No one can define a typical time frame for an individual,It depends on your body in some patient even single dose of 2mg opium can cause severe constipation while others may even tolerate high doses very well.

Rx
Start taking Lactulose 30 ml once daily at bed time.Its a laxative and would help you with constipation.
Along with it start taking Fybogel 2 tsf twice daily.They are bulk forming laxatives and would help you a lot in long runs.
For any related query feel free to follow up.
Hope i was helpful.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor